MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX25 OXYGENATOR/RESERVOIR (RT PORT); OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX25 OXYGENATOR/RESERVOIR (RT PORT); OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX25RE
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.A retention sample of the involved product code/lot number combination was evaluated.Visual inspection revealed no anomaly.The reservoir was fixed to the oxygenator module.The unit box and the sterile bag were found to have no break or no other visible damage in them.Reproductive testing was performed and a factory-retained oxygenator sample in the state of being packed in the unit-box was dropped from a height of 1.5m with each side of the box facing the ground (6-time drops).Subsequently, the unit-box was opened for inspection of the oxygenator packed inside it.The test result showed that the support arm was confirmed to be in place on the oxygenator with no damage generated on the unit-box.A factory-retained oxygenator sample in the state of being packed in the unit-box was dropped from a height of 3.5m with each side of the box facing the ground (6-time drops).Subsequently, the unit-box was opened for inspection of the oxygenator packed inside it.The test result showed that the support arm was found to have come off the oxygenator with some damage generated on the unit-box.Review of device history records and the shipping inspection record of the involved product/lot# combination was conducted with no relevant findings.It is likely that the actual sample was exposed to some shock force beyond the strength limit of this product during transportation or storage.However, with no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the capiox cardiotomy reservoir detached from the oxygenator, due to the bonding clip that came off from the oxygenator.It happened before bypass; during bypass circuit setup.They used another rx25 oxygenator from stock to manage that case.There was no patient involved.

Brand Name
CAPIOX RX25 OXYGENATOR/RESERVOIR (RT PORT)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key9289603
Report Number9681834-2019-00188
Device Sequence Number2030695
Product Code DTZ
UDI-Device Identifier04987350769558
UDI-Public04987350769558
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberCX*RX25RE
Device Lot Number180709K
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;